Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 3, 2004, 5:07 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 5:07 PM MDT (23:07 UTC)
- Expired
- Jul 3, 2004, 5:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 20 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 032307
SVRPIH
IDC011-019-032330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
506 PM MDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BINGHAM COUNTY IN IDAHO
WEST CENTRAL BONNEVILLE COUNTY IN IDAHO
* UNTIL 530 PM MDT
* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
HEAVY RAIN AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TABER TO 10 MILES
SOUTHWEST OF TABER TO 9 MILES WEST OF SPRINGFIELD...OR ALONG A LINE
EXTENDING FROM 24 MILES NORTHWEST OF BLACKFOOT TO 24 MILES WEST OF
BLACKFOOT TO 19 MILES NORTH OF AMERICAN FALLS...AND MOVING EAST AT
15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TABER BY 520 PM MDT
SPRINGFIELD BY 525 PM MDT
PINGREE AND ROCKFORD BY 530 PM MDT
LAT...LON 4353 11267 4325 11289 4297 11298 4296 11256
4324 11246 4352 11224
$$
TA/KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT SAT JUL 3 2004 .DISCUSSION... SHORT WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT EXTENDING FROM NEAR STANLEY TO TWIN FALLS. EXTRAPOLATION OF RADAR FEATURES INDICATE SHOWERS AND THUNDERSTORMS WILL PROGRESS TO POCATELLO BY 500 PM AND ISLAND PARK AREA BY 700 PM THIS EVENING. SOME FIELD REPORTS FROM THUNDERSTORMS APPROACHING THE EASTERN MAGIC VALLEY HAVE INCLUDED PEA SIZE HAIL AND UP TO .5 INCH RAIN. SATELLITE WINDS SHOW UPWARDS OF 30KT WINDS NEAR 250 MB LEVEL...STRONGER THAN YESTERDAY AND MAY ADD TO STORM ORGANIZATION TODAY. 18Z MESOETA STALLS THE SURFACE FRONT IN EAST TO WEST FASHION FROM BURLEY INTO SOUTHEASTERN MONTANA AND DOES NOT COMPLETELY MOVE IT OUT OF SOUTHEAST IDAHO UNTIL ALMOST 12Z. MAIN UPPER DISTURBANCE PASSES BY MIDNIGHT BUT GFS HINTS AT SECOND MINOR FEATURE BEHIND IT. WILL KEEP ISOLATED THUNDERSTORM POTENTIAL IN FORECAST PAST MIDNIGHT. H3 80KT JET ROUNDING TOP OF 135W RIDGE THIS AFTERNOON AND PROJECTED BY GFS TO NOSE INTO SOUTHERN IDAHO SUNDAY AFTERNOON AND EVENING. LOCAL STUDY FAVORS BREEZY WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN DURING THE AFTERNOON AND FOR A COUPLE HOURS IN THE EVENING INCHING UP TO FIREWORKS TIME. ON THE ONE HAND THIS PROVIDES THE FIRST OPPORTUNITY IN AWHILE TO SCOUR OUT SOME OF THIS MOISTURE FROM THE PAST WEEK OR TWO. ON THE OTHER HAND WINDS MAY BE TOUCH AND GO FOR FESTIVITIES. MOISTURE MAY BE SLOW TO CLEAR THE EASTERN HIGHLANDS SO WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST. MORE COMPLETE DRYING ON MONDAY AND TUESDAY SHOULD PROVIDE A BREAK FROM RECENT WEATHER AS TRANSITORY SHORT WAVE RIDGE CROSSES THE AREA. LATEST GFS HOLDING LOW PRESSURE SYSTEM FOR WEDNESDAY AND THURSDAY A BIT FURTHER NORTH INCLUDING THE MOISTURE. COLD FRONT COMES THROUGH WEDNESDAY SO WE MAY BE DRIER AND BREEZIER THAN IN RECENT DAYS. ANOTHER TRANSITORY RIDGE FOLLOWS FRIDAY AND SATURDAY PER LATEST GFSX SO FORECAST FOR THE END OF THE WEEK IS DRY FOR NOW. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
Hazardous weather outlook, Jul 3, 5:30 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 530 AM MDT SAT JUL 03 2004 IDZ017>023-031-032-041200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 530 AM MDT SAT JUL 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON...AND CONTINUE INTO THE EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE AREA THROUGH SUNDAY...DEVELOPING PRIMARILY IN THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING...ISOLATED HAIL...AND SPOTTY HEAVY RAINS WILL BE THE MAIN THREAT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.